Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 51, NWS Mobile, AL

June 8, 2006

NWS Mobile, AL issued this red flag warning at Jun 8, 2006, 4:36 AM EDT. It took effect at Jun 8, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2006, 4:36 AM EDT (08:36 UTC)
In effect from
Jun 8, 2006, 1:00 PM EDT
Expired
Jun 8, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 080840
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
336 AM CDT THU JUN 8 2006

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 7 PM CDT TODAY 
ACROSS THE INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO 
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 7 PM CDT FRIDAY ACROSS
THE INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO THE
POTENTIAL OF LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT.

.DISCUSSION...DRY CONDITIONS AREA EXPECTED TO PERSIST THROUGH FRIDAY
AFTERNOON. WARM AFTERNOON TEMPERATURES COMBINED WITH SLOWLY
INCREASING MOISTURE VALUES WILL MAKE FOR RED FLAG CONDITIONS TODAY
ACROSS INTERIOR SECTIONS OF THE WESTERN FLORIDA PANHANDLE.
CONDITIONS MAY ALSO APPROACH CRITERIA ON FRIDAY AFTERNOON. MOISTURE
VALUES INCREASE LATER THIS WEEKEND.

FLZ001-003-005-082100-
/O.NEW.KMOB.FW.W.0051.060608T1700Z-060609T0000Z/
/O.NEW.KMOB.FW.A.0043.060609T1700Z-060610T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
336 AM CDT THU JUN 8 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG 
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE 
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS84 KMOB 082004
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT THU JUN 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT TODAY ACROSS 
THE INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG 
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 7 PM CDT FRIDAY
ACROSS THE INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE
TO THE POTENTIAL OF LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT...

.DISCUSSION...GENERALLY DRY CONDITIONS EXPECTED TO PERSIST INTO THE 
WEEKEND. AFTERNOON RELATIVE HUMIDITY VALUES WILL POSSIBLY FALL BELOW 
CRITICAL VALUES AWAY FROM THE IMMEDIATE COASTAL AREAS OVER THE 
FLORIDA PANHANDLE AGAIN ON FRIDAY AFTERNOON. A FEW ISOLATED SHOWERS 
OR THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND ALONG THE SEA 
BREEZE...BUT OVERALL RAIN CHANCES WILL REMAIN QUITE LOW.

FLZ001-003-005-090000-
/O.CON.KMOB.FW.W.0051.000000T0000Z-060609T0000Z/
/O.CON.KMOB.FW.A.0043.060609T1700Z-060610T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
250 PM CDT THU JUN 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG 
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE 
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jun 8, 4:15 AM EDT, 21 minutes earlier.

Area forecast discussion, Jun 8, 4:15 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT THU JUN 8 2006

.SHORT TERM...(TODAY AND TONIGHT)...THE LATEST SURFACE ANALYSIS
SHOWS A WEAK TROF ENTERING NORTHERN MISSISSIPPI WHICH EXTENDED
NORTHEASTWARD TO A SURFACE LOW OFF THE NEW ENGLAND COAST.  THE TROF
CONTINUES SOUTHWARD INTO THE FORECAST AREA BY MIDDAY AND STALLS
ACROSS THE AREA.  MODEL SOUNDINGS SHOW AN IMPRESSIVE CAP NEAR 650 MB
BUT ALSO A SHALLOW UNSTABLE AREA UNDER THIS TO AN LFC NEAR 800 MB.
HENCE WITH MORE MOISTURE AVAILABLE...PRECIPITABLE WATER VALUES NEAR
1.5 INCHES...WILL PLACE SLIGHT CHANCE POPS GENERALLY ACROSS THE
CENTRAL AND COASTAL PORTION OF THE FORECAST AREA THIS AFTERNOON AND
EVENING.  WILL JUST GO WITH SHOWERS AS IT APPEARS THAT THE
CONVECTION THAT DOES DEVELOP WILL BE IN AMBIENT AIR ABOVE FREEZING
AND WILL THUS NOT BE ABLE TO GLACIATE.  TEMPERATURES WILL BE
SOMEWHAT ABOVE SEASONABLE LEVELS. /29

(FRIDAY AND SATURDAY)...UPPER LEVEL RIDGE CONTINUES TO BUILD
EASTWARD PROVIDING A DRY NORTHWESTERLY UPPER LEVEL FLOW. WEAK SFC
TROUGH OVER THE AREA WILL WASH OUT THROUGH SATURDAY. LITTLE IF ANY
SFC CONVERGENCE ALONG W/ BUILDING UPPER LEVEL HEIGHTS WILL MAKE FOR
A CONTINUED DRY FORECAST. TEMPERATURES CONTINUE ABOVE NORMAL
VALUES FOR THE START OF THE WEEKEND W/ A FEW MID 90S POSSIBLE INLAND
ON SATURDAY. LOOKS LIKE TEMPS WILL STAY BELOW RECORD
VALUES...ALTHOUGH A LITTLE CLOSER IN PENSACOLA. HERE ARE THE RECORDS
THIS WEEKEND FOR REFERENCE. /13

MOBILE
FRI...99(1963)
SAT...99(1953)
SUN...101(1914)

PENSACOLA
FRI...95(1985)
SAT...96(1982)
SUN...97(1977)

.LONG TERM...(SUNDAY THROUGH THURSDAY)...LOTS OF UNCERTAINTY AT
LEAST TOWARD THE END OF THIS PERIOD. 07.12Z ECMWF SHOWING THE
REDEVELOPMENT OF THE EASTERN TROUGH SOMETHING THAT ALSO APPEARED ON
THE 07.00Z GFS RUN. NOW THE 08.00Z GFS HAS COME IN INDICATING A
BROAD RIDGE REMAINING W/ A TROUGH DEVELOPING OVER THE WESTERN STATES
PUSHING A MID-LATITUDE CYCLONE ACROSS THE PLAINS STATES. AHEAD OF
THE TROUGH THE GFS RECURVES A TROPICAL SYSTEM INTO SW LOUISIANA
(THERE I FINALLY SAID IT). IN FACT ALL GUIDANCE I CAN SEE SHOWS SOME
SORT OF TROPICAL DEVELOPMENT ACROSS THE SW GULF W/ THE CANADIAN GEM
SENDING IT TOWARD THE FL BIG BEND AND THE ECMWF MEANDERING AROUND
THE BAY OF CAMPECHE. RIGHT NOW THE CONSENSUS PER HPC EXTENDED
DISCUSSION IS TO DISCOUNT THE TROPICAL DEVELOPMENT AND BLEND THE
ECMWF/GFS SOLUTIONS AND HAVE FOLLOWED...STILL A LITTLE EARLY ANYWAY.
OTHERWISE...ANOTHER HOT DAY ON SUNDAY W/ HEAT INDEX VALUES OF 100 TO
105 AND ONLY ISOLATED AFTERNOON THUNDERSTORMS DUE TO THE PROXIMITY
OF THE UPPER RIDGE. AS THE RIDGE BEGINS TO FLATTEN AND SHIFT
WESTWARD THE DAYTIME TEMPS WILL COME BACK TO NEAR NORMAL ALONG W/
GRADUALLY INCREASING DIURNAL RAIN CHANCES AS DEEPER LAYER MOISTURE
WORKS INTO THE REGION...IN OTHER WORDS A SUMMERTIME PATTERN. /13

&&

.MARINE...A WEAK RIDGE AXIS ACROSS THE NORTHERN GULF SHIFTS
SOUTHWARD SLIGHTLY ON FRIDAY AS THE WEAK TROF OVER THE INLAND AREA
MOVES BRIEFLY INTO THE COASTAL WATERS ON FRIDAY NIGHT.  THE SEA
BREEZE/LAND BREEZE CYCLE WILL FAVOR A DAYTIME ONSHORE FLOW WITH A
LIGHT OFFSHORE FLOW EACH NIGHT UNTIL THE RIDGE RETURNS TO THE
NORTHERN GULF ON SATURDAY AND REMAINS IN PLACE THROUGH MONDAY WITH A
PERSISTENT LIGHT ONSHORE FLOW.  WILL NEED TO KEEP A CLOSE EYE ON THE
EARLY PORTION OF NEXT WEEK FOR THE POTENTIAL DEVELOPMENT OF WHAT CAN
EUPHEMISTICALLY BE CALLED AN UNSETTLED PATTERN. /29

&&

.FIRE WEATHER...CONTINUED DEEP AFTERNOON MIXING ALONG W/ WARM
TEMPERATURES WILL GAIN CAUSE RELATIVE HUMIDITY VALUES TO DROP
BELOW CRITICAL VALUES THIS AFTERNOON MAINLY ACROSS INTERIOR SECTIONS
OF THE WESTERN FLORIDA PANHANDLE. THUS A RED FLAG WARNING WILL BE
ISSUED FOR THIS AREA W/ THE MORNING FWF. FRIDAY AFTERNOON LOOKS A
LITTLE MORE MARGINAL...HOWEVER WARMER TEMPS WILL MEAN CONTINUED LOW
AFTERNOON RELATIVE HUMIDITY VALUES AND WILL ALSO ISSUE A FIRE WX
WATCH FOR THE SAME AREAS AS ABOVE FOR FRI AFTERNOON. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      92  70  94  71 /  20  20   0   0
PENSACOLA   90  72  93  74 /  20  20   0   0
DESTIN      88  73  91  75 /  20  20   0   0
EVERGREEN   92  65  93  63 /  20  20   0   0
WAYNESBORO  93  64  93  62 /  10  10   0   0
CAMDEN      93  64  93  65 /  10  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

29/EVERSOLE
13/CULLEN
Hazardous weather outlook, Jun 7, 6:54 AM EDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CDT WED JUN 7 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
554 AM CDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:36 AM EDTFire Weather WatchMOB27 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.